Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


re: mr popular
Nov 1, 2002

thanks for answering my last question(s). i'll push my luck and send you this follow-up email. i was in fact referring to lean mass depletion, not lipodystrophy or lipoatrophy. rather, just the muscle tissue itself that disappears. thing is this, my testosterone is normal, and i already body build and eat on average 2500-3000 calories a day of much high protein meals. with normal testosterone level but continual wasting (not on meds), should i look into an anabolic steroid to assist me in this struggle? im afraid on meds i will waste even more. thanks dr. bob, you're a good soul.

Response from Dr. Frascino

Hello Again,

Yes indeed, HIV wasting (loss of lean body mass) can occur in the situation you describe. If possible, you should document this with a BIA (Bioimpedance Assay) test. And yes, I certainly would recommend anabolic steroids. Oxandrin is my personal favorite. Human Recombinant Growth Hormone is another possibility, but it has to be given by injection, has more side effects, and is very expensive. Don't be afraid of HIV meds, if you need them. Keeping the virus under control and CD4 cell count up should be your first priority. The wasting can be managed with diet, exercise, and anabolic steroids.

See you at the bench press!

Dr. Bob


Previous
RE-WOOHOO!
Next
re: 17 year old guy

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement